MAUDE Adverse Event Report: COOK INC TURBO-JECT® DOUBLE LUMEN OVER-THE-WIRE POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT® DOUBLE LUMEN OVER-THE-WIRE POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number N/A
Medical Device Problem Codes Crack (1135); Leak/Splash (1354)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 09/27/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The international customer reported that, while the turbo-ject® double lumen over-the-wire power-injectable picc (peripherally inserted central catheter) was connected to a pump for an infusion, a leak/crack in the middle of the purple hub was observed.The circumstances surrounding the usage and handling of the device were not reported.A new picc line had to be inserted.Additional information has bee requested from the customer.The product is reportedly available for return; however, as of the date of this report, no product has yet been received for evaluation.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of the complaint history, device history record, instructions for use (ifu), specifications, and visual inspection of the returned device was conducted during the investigation.One device was returned for investigation.A visual examination noted the tubing has partially separated from the purple hub.Review of the device history record shows one nonconforming event that may contribute to this failure mode; however all non-conforming product was scrapped prior to completion of the final lot.There were two other reported complaints for this lot number.The device is shipped with instructions for use (ifu) that clearly state warnings and precautions.Specifically; ¿extreme caution must be used in placement and monitoring of catheters.Do not power inject if maximum injection rate cannot be verified to meet limit printed on catheter hub or extension tube.If lumen flow is impeded, do not force injection or withdrawal of fluids.Notify attending physician immediately.Catheter size should be as small as the use will allow." based on the provided information and inspection of the returned device, and results of the investigation, a definitive root cause cannot be established; however measures have been initiated to address this issue.We will notify the appropriate personnel and continue to monitor for similar complaints.

Brand Name
TURBO-JECT® DOUBLE LUMEN OVER-THE-WIRE POWER-INJECTABLE PICC
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6941592
Report Number1820334-2017-03477
Device Sequence Number819036
Product Code LJS
UDI-Device Identifier00827002239043
UDI-Public(01)00827002239043(17)190215(10)7677076
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K132885
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberUPICDS-5.0-CT-OTW-ST-1111
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/28/2017
Supplement Date Received by Manufacturer12/11/2017
Initial Report FDA Received Date10/11/2017
Supplement Report FDA Received Date12/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;